MAUDE Adverse Event Report: DEPUY MITEK LLC US GRYPHON DRILL BIT; SURGICAL HAND DRILL

DEPUY MITEK LLC US GRYPHON DRILL BIT; SURGICAL HAND DRILL
Model Number 211036
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial , a follow-up will be filed as appropriate.Udi: (b)(4).The lot number was unknown; therefore, the expiration date, manufacturing site name and device manufacture date were unknown.Reporter is a j&j employee.To date the device has not been returned.If the device or further details are received at a later date a supplemental will be sent.
 
Event or Problem Description
It was reported by the affiliate in japan that during an arthroscopic bankart repair procedure on (b)(6) 2023, it was observed that the gryphon drill bit device broke during drilling.The broken drill bit was removed completely from the patient's body.It was unknown how the procedure was completed within 30 minutes delay.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medatch will be filed as appropriate.Investigation summary: the product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Visual observation revealed that the device appears to be heavily used, there are wear marks in the entire device.The sharp tip at the distal end and the drill were found with a lot scratches.Finally, the device was broken, the drill collar and the drill shaft were separated.This complaint can be confirmed.Given that no lot number was provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.The possible root cause for the reported failure can be related to procedural variables, such handling of the device or product interaction during procedure as well as rough use by the user.The condition of the tip could be attributed to the wear and tear of the device; moreover when the device was tapped against a hard surface accidentally.This failure has possibly occurred after using it in this manner for many procedures.As per ifu, end of useful instrument life is generally determined by wear or damage from handling or surgical use.Inspect instruments between uses to verify proper functioning.Clean delicate instruments separately from other instruments.Visually inspect the instrument and check for damage and wear.Cutting edges should be free of nicks and have a continuous edge.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
GRYPHON DRILL BIT
Common Device Name
SURGICAL HAND DRILL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16313297
Report Number1221934-2023-00663
Device Sequence Number17711959
Product Code HTW
UDI-Device Identifier10886705001484
UDI-Public10886705001484
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number211036
Device Catalogue Number211036
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2023
Supplement Date Received by Manufacturer02/10/2023
02/21/2023
Initial Report FDA Received Date02/07/2023
Supplement Report FDA Received Date02/13/2023
02/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age20 YR
Patient SexMale